MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE

ABBOTT POINT OF CARE I-STAT ACT CELITE CARTRIDGE
Catalog Number 03P86-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Chest Pain (1776)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 18-feb-2021, abbott point of care was contacted by a customer regarding act celite cartridges that yielded discrepant results on an (b)(6) year old female patient with chest pain.Customer called stating angiomax is a type of anticoagulation therapy and wanted to know why it is not suitable for use with i-stat actc cartridge.There was no additional patient information available at the time of this report.Return product is not available for investigation.(b)(6).Patient was also administered 11ml of agiomax at 1:07, 26ml per hour at 1:07, plavix at 1:08 and 11ml of angiomax at 1:29.The facility was advised that heparin is the only anticoagulant cleared for use with i-stat actc cartridge.Use of other anticoagulants such as angiomax and plavix are considered off label use.Customer requested documentation.Customer was provided labeling per intended use statement in cti sheet: celite act art: 714185-00q.The reporting decision was based on the limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: #(b)(6).The investigation was completed on (b)(6) 2021.A review of the device history record (dhr) confirmed that the cartridge lot passed release specifications.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Af (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.
 
Event or Problem Description
Na.

Brand Name
I-STAT ACT CELITE CARTRIDGE
Common Device Name
ACT CELITE CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key11366801
Report Number2245578-2021-00017
Device Sequence Number4125442
Product Code JBP
UDI-Device Identifier10054749000149
UDI-Public10054749000149
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K992571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Catalogue Number03P86-25
Device Lot NumberR20305A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight76